MAUDE Adverse Event Report: CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER

CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER
Model Number H749NTR180
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 12/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for review.As the device is not available for investigation and examination, it was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.Therefore, the reported issue patient - vessel dissection could not be confirmed.A review of risk management documentation was completed.Based on this review and information available, it was concluded that there is no indication of a potential processing or design failure associated with this complaint and therefore no updates are required to the risk documentation due to the reported incident.A review of the manufacturing documentation for lot# 506286 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.There were no capas (corrective and preventative action), mrrs (material review report) or deviations generated for this lot, # 506286 during the manufacturing process that may have contributed to the reported issue.As of 04th february 2019, when the complaint review was completed, there was no other complaint associated with lot number #506286, for the as reported failures for the as reported failure lotus - patient - vessel dissection.Based on the complaint review and the event description for this complaint, the root cause classification assigned to this complaint is user/use error defined as which is defined as 'confirmed through complaint investigation that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer or expected by the user.' from the information available, there is evidence present to indicate that the device was not used per the directions for use/product label.As per additional information received, lotus introducer sheath was introduced into the subclavian.The instructions for use (ifu) instructs the user that lotus introducer sheath intended use is to provide percutaneous femoral access to the vascular system.This complaint was escalated to the quality management team.Based on the above conclusion no further escalation or corrective action is required at this time.We will continue to monitor for these complaint types.
 
Event or Problem Description
Initial complaint description received at creganna medical on 22-dec-2018 is as follows: "at the end of the tavi procedure by left axillary access, a dissection of the subclavian artery was observed involving the left mammary artery (da bypass).Impella cp device is implanted by left femoral access.Angioplasty was performed on artemis left breast and on the left subclavian artery.Impella is withdrawn.At the end of the procedure, the patient is stable and conscious.Where did the problem occur? inside the patient." additional clarification was received on 21-jan-2018 (reportable aware date) confirming that the lotus device may have contributed to the reported dissection as follows; 'there were no issues noted with the acurate valve implant.There were no issues noted when advancing the delivery system.The acurate neo valve/ delivery system were only mentioned by physicians to this compliant as possible cause of complication.The physicians think that the issue could be more related to the lotus introducer sheath which was introduced deep in the subclavian'.

Brand Name
LOTUS INTRODUCER SET
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL
parkmore west
galway, H91 V N2T
EI  H91 VN2T
MDR Report Key8304120
Report Number3004193842-2019-00002
Device Sequence Number154050
Product Code DYB
UDI-Device Identifier05391526210109
UDI-Public(01)05391526210109(17)200708(10)506286
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K140338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2020
Device Model NumberH749NTR180
Device Catalogue NumberLIS-S
Device Lot Number506286
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;